Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have heart and chest pain, shortness of breath, numb shoulder and back area. Is this a sign of a heart attack or heartburn?

My mother has heart/ chest pain and then short of breath along with numbness in her shoulder/back area. Is this a sign of a heart attack or heartburn? She suddenly felt this way and i went to my local drugstore to buy the 81mg bayer aspirin chewables. She does not want to go to the ER and it is late to call anyone else.
Asked On : Sun, 22 Apr 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
In view of chest pain associated with shortness of breath in an elderly person ANGINA is first thing to be excluded. It is a condition where there is mismatch between blood supply to heart and the demand of the heart muscle. This can lead to heart attack which is potentially dangerous condition. Whatever her preferences might be she ought to be in Emergency Room where a simple EKG may be able to diagnose and medical treatment may suffice.
Answered: Sun, 22 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor